Alert archive / Hawaii / Small Craft Advisories in 2017
Small Craft Advisory 9, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Feb 13, 2017, 3:33 AM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2017, 3:33 AM HST (13:33 UTC)
- Expired
- Feb 16, 2017, 9:38 AM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
859 WHHW70 PHFO 131333 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST MON FEB 13 2017 ...SMALL CRAFT ADVISORY FOR INCREASING WINDS AND SEAS... .A FRONT WILL GRADUALLY APPROACH THE ISLANDS FROM THE NORTHWEST... WHILE A SURFACE RIDGE WILL REMAIN NEARLY STATIONARY ABOUT 200 NM SOUTH OF THE BIG ISLAND. SOUTHWEST WINDS WILL INCREASE TODAY... AND A LARGE LONG-PERIOD NORTHWEST SWELL ARRIVING TONIGHT WILL BRING INCREASED SEAS INTO WEDNESDAY. PHZ110-111-113-114-116-117-120>122-124-140245- /O.NEW.PHFO.SC.Y.0009.170213T1333Z-170215T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 333 AM HST MON FEB 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT. SEAS 5 TO 8 FEET...INCREASING TO 14 TO 18 FEET TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
8 follow-up statements
585 WHHW70 PHFO 140128 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST MON FEB 13 2017 ...SMALL CRAFT ADVISORY FOR INCREASING WINDS AND SEAS... .A FRONT WILL GRADUALLY APPROACH THE ISLANDS FROM THE NORTHWEST... WHILE A SURFACE RIDGE WILL REMAIN NEARLY STATIONARY ABOUT 200 NM SOUTH OF THE BIG ISLAND. BREEZY SOUTHWEST WINDS WILL BEGIN WEAKENING DURING THE DAY TUESDAY. A LARGE LONG-PERIOD NORTHWEST SWELL ARRIVING TONIGHT WILL BRING INCREASED SEAS INTO WEDNESDAY. PHZ112-115-118-141430- /O.EXB.PHFO.SC.Y.0009.000000T0000Z-170216T0400Z/ KAUAI LEEWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY LEEWARD WATERS- 328 PM HST MON FEB 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...SOUTHWEST 20 TO 25 KT TONIGHT...SOUTHWEST 10 TO 15 KT ON TUESDAY...THEN SOUTHWEST UP TO 10 KT ON WEDNESDAY. * SEAS...5 TO 8 FEET THIS EVENING...14 TO 18 FEET LATE TONIGHT AND TUESDAY...THEN 9 TO 12 FEET TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110-111-113-114-116-117-120>122-124-141430- /O.EXT.PHFO.SC.Y.0009.000000T0000Z-170216T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 328 PM HST MON FEB 13 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS...SOUTHWEST 20 TO 25 KT TONIGHT...SOUTHWEST 15 TO 20 KT ON TUESDAY...THEN SOUTHWEST TO UP 10 KT ON WEDNESDAY. * SEAS...5 TO 8 FEET THIS EVENING...14 TO 18 FEET LATE TONIGHT AND TUESDAY....THEN 10 TO 14 FEET TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
207 WHHW70 PHFO 141346 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 AM HST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY FOR MOST WATERS... .A LARGE LONG-PERIOD NORTHWEST SWELL WILL BUILD ACROSS THE WATERS TODAY...PEAK THIS AFTERNOON THROUGH TONIGHT...THEN GRADUALLY BEGIN TO SUBSIDE WEDNESDAY. PHZ110>118-120>122-124-150300- /O.CON.PHFO.SC.Y.0009.000000T0000Z-170216T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 346 AM HST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KT...BECOMING VARIABLE UP 10 KT ON WEDNESDAY. * SEAS...10 TO 13 FEET THIS MORNING...BUILDING TO 12 TO 17 FEET THIS AFTERNOON THROUGH TONIGHT....THEN TO 10 TO 14 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
093 WHHW70 PHFO 150204 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 404 PM HST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY FOR MOST WATERS... .A LARGE LONG-PERIOD NORTHWEST SWELL WILL PEAK TONIGHT...THEN GRADUALLY BEGIN TO SUBSIDE WEDNESDAY. PHZ110>118-120>122-124-151515- /O.CON.PHFO.SC.Y.0009.000000T0000Z-170216T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 404 PM HST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KT...BECOMING VARIABLE UP 10 KT ON WEDNESDAY. * SEAS...12 TO 15 FEET TONIGHT....DECREASING TO 10 TO 13 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
050 WHHW70 PHFO 151330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST WED FEB 15 2017 ...SMALL CRAFT ADVISORY FOR WATERS EXPOSED TO NORTHWEST SWELLS... .A LONG-PERIOD NORTHWEST SWELL WILL GRADUALLY SUBSIDE THROUGH THE DAY TODAY. PHZ115-118-120-124-151430- /O.CAN.PHFO.SC.Y.0009.000000T0000Z-170216T0400Z/ OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL- BIG ISLAND SOUTHEAST WATERS- 330 AM HST WED FEB 15 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PHZ110>114-116-117-121-122-160230- /O.CON.PHFO.SC.Y.0009.000000T0000Z-170216T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 330 AM HST WED FEB 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...VARIABLE 5 TO 10 KT. * SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GIBBS
269 WHHW70 PHFO 151920 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 920 AM HST WED FEB 15 2017 ...SMALL CRAFT ADVISORY FOR WATERS EXPOSED TO NORTHWEST SWELLS... .A NORTHWEST SWELL WILL GRADUALLY SUBSIDE TODAY. PHZ110>114-116-117-121-122-160400- /O.CON.PHFO.SC.Y.0009.000000T0000Z-170216T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 920 AM HST WED FEB 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...NORTHWEST 10 KT KAUAI AND OAHU WATERS...SOUTHWEST TO WEST 10 KT ELSEWHERE. * SEAS...8 TO 12 FEET...MAINLY IN NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
248 WHHW70 PHFO 160134 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST WED FEB 15 2017 ...SMALL CRAFT ADVISORY FOR WATERS EXPOSED TO NORTHWEST SWELLS... PHZ121-160245- /O.CAN.PHFO.SC.Y.0009.000000T0000Z-170216T0400Z/ ALENUIHAHA CHANNEL- 334 PM HST WED FEB 15 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE SUBSIDED BELOW 10 FEET. $$ PHZ110>114-116-117-122-161445- /O.EXT.PHFO.SC.Y.0009.000000T0000Z-170216T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS- 334 PM HST WED FEB 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS...NORTH TO NORTHEAST 10 KT...EXCEPT VARIABLE TO 10 KT BIG ISLAND WATERS. * SEAS...8 TO 11 FEET...MAINLY IN NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
637 WHHW70 PHFO 161325 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST THU FEB 16 2017 ...SMALL CRAFT ADVISORY FOR WATERS EXPOSED TO NORTHWEST SWELLS... PHZ113-114-116-117-122-161430- /O.CAN.PHFO.SC.Y.0009.000000T0000Z-170216T1600Z/ KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS- 325 AM HST THU FEB 16 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE SUBSIDED. $$ PHZ119>121-170230- /O.NEW.PHFO.SC.Y.0010.170216T2200Z-170217T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 325 AM HST THU FEB 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 600 AM FRIDAY. * WINDS AND SEAS...EAST WINDS TO 25 KT IN THE PAILOLO CHANNEL... NORTH WINDS TO 25 KT IN MAALAEA BAY...AND NORTHEAST WINDS TO 25 KT IN THE ALENUIHAHA CHANNEL... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>112-162200- /O.EXT.PHFO.SC.Y.0009.000000T0000Z-170216T2200Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 325 AM HST THU FEB 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... * WINDS...EAST 15 KT. * SEAS...9 TO 10 FEET...MAINLY IN NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
906 WHHW70 PHFO 161938 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 938 AM HST THU FEB 16 2017 ...SMALL CRAFT ADVISORY FOR WATERS EXPOSED TO NORTHWEST SWELLS... PHZ110>112-162045- /O.CAN.PHFO.SC.Y.0009.000000T0000Z-170216T2200Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 938 AM HST THU FEB 16 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY NOW THAT COMBINED WIND AND SEAS HAVE FALLEN BELOW SAMLL CRAFT ADVISORY CRITERIA. $$ PHZ119>121-170845- /O.EXT.PHFO.SC.Y.0010.170216T1938Z-170217T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 938 AM HST THU FEB 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WINDS AND SEAS...NORTHEAST WINDS TO 25 KT IN THE PAILOLO AND ALENUIHAHA CHANNELS...AND NORTH WINDS TO 25 KT IN MAALAEA BAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 8:59 PM HST, 6 hours 34 minutes earlier.
Area forecast discussion, Feb 12, 8:59 PM HST, 6 hours 34 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 859 PM HST Sun Feb 12 2017 .SYNOPSIS... Expect the dry weather pattern to continue through Monday. Southwest winds will increase late Monday and Tuesday ahead of the next cold front, which will approach the area from the northwest. The front and its associated band of clouds and showers will move down the island chain from late Tuesday through Wednesday. Drier weather conditions and light winds will be across the state through the end of the work week once this front passes. Another front with showers and strengthening northeasterly trade winds is forecast to affect the islands next weekend. && .DISCUSSION... A nearly stationary surface ridge is evident about 240 miles south of South Point early this evening. Elsewhere, a cold front located about 375 miles northwest of Lihue is moving slowly toward the southeast. As a result, southwest winds continue across most of the island chain early this evening. Aloft, middle and upper tropospheric ridges dominate the atmosphere across the region. With the close proximity of the surface ridge and the ridging aloft, a dry and stable weather pattern is across the Aloha State tonight. The lack of significant shower coverage in radar reflectivity data and mainly stable low clouds in satellite imagery are indicative of the relatively tranquil atmospheric conditions prevailing over the region tonight. As the front continues to slowly approach Kauai from the northwest Monday, the southwest flow is expected to increase from the late morning or afternoon hours through Monday night. These strengthening winds will likely result in breezy and gusty conditions developing across some areas, especially over and just downwind of the higher terrain on the north through east sides, or typical windward sections, of most islands. At the same time, the upper level ridging over the region will maintain a stable and relatively dry air mass over the state through Monday night, with only isolated showers expected. The southwesterly flow will become increasingly moist on Tuesday as the front continues to approach Kauai. This front is forecast to be weaker than the one that affected the area earlier this weekend, since strong upper level dynamics are not expected this time. Based on the latest model guidance, the front and its associated cloud and shower band are forecast to reach Kauai Tuesday night. The rainfall in the shower band will likely be light to locally moderate, so no widespread flood threat from heavy rainfall is currently expected. After the front passes over Kauai, it will move down the remainder of the island chain on Wednesday before stalling and weakening in the vicinity of Maui or the Big Island on Thursday. In the wake of the front, a weak surface high will move from west to east just north of the islands. This will maintain a weak pressure gradient across the region, so the background surface winds will be light. This will allow a diurnal weather pattern to set up during the remainder of the work week, which will be characterized by the development of local afternoon sea breezes and nighttime land breezes. At the same time, the atmosphere is forecast to be rather dry and stable, so other than increased afternoon clouds over leeward and interior sections of some islands, few showers are expected. The forecast guidance continues to show the next front will approach the state Friday night. The front and its associated band of clouds and showers is forecast to move down the island chain from Saturday through Sunday. The difference with this front is that strong high pressure will be building northwest and north of the state at the same time. This will likely result in breezy to locally windy northeasterly trades returning to the islands with showers becoming focused primarily over windward and mauka areas. The trades will likely be strong enough to transport some showers over to leeward sections of some of the smaller islands. && .AVIATION... A dry and stable air mass has settled over the islands, so expect VFR conditions to prevail overnight area wide. Any precip will be of the light drizzle variety and any MVFR ceilings will be brief and/or isolated. A light southwest wind flow covers the entire area and poses no threat of mechanical turbulence at least through the overnight hours. The SW winds are expected to strengthen Monday across Kauai and Oahu which may require an AIRMET Tango. As part of the stable air mass, a strong thermal inversion is based at around 5 kft where its presence may produce a few light bumps for planes flying through this inversion. No AIRMETS are expected overnight. && .MARINE... There are no marine-related watch/warning/advisories in effect at this time, with moderate S to SW winds, declining NW swell and dry and stable weather currently in place. This will be short-lived however, as increasing SW winds on Monday are expected to warrant the issuance of a Small Craft Advisory (SCA) in select zones - due to a low and associated front passing N of the islands, and an E-W oriented surface ridge remaining about 200 nm S of the Big Island. As the weakening front gets close to/moves over the islands and weakens from Monday night through Tuesday night, the pressure gradient will diminish and winds will fall below SCA speeds. A powerful and large (peak open ocean swell height near 15 feet) NW swell is expected to arrive later Monday and peak Tuesday before gradually diminishing Wednesday and Thursday. Not only will this swell result in combined seas well above the SCA- threshold in most zones through Wednesday, it will produce warning- level surf along many N and W facing shores. Surf will likely remain below advisory criteria through the daylight hours Monday before rising rapidly to warning levels Monday night. With a tendency for swells to arrive later than model guidance this season, a High Surf Warning may not be issued until later Monday, once buoy observations can be used to fine-tune the swell's arrival. The SW winds over the area the next two days will result in elevated, but below advisory-level, short-period surf along S and W facing shores. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && Discussion...Houston Aviation...Lau Marine...Birchard
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 1:20 PM HST | Wind Advisory | HFO | Honolulu | 26 hr |
Nearby
Small Craft Advisories in Hawaii, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.